Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 16, 2006, 5:51 PM CDT for LaSalle County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 5:51 PM CDT (22:51 UTC)
- Expired
- Apr 16, 2006, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 16, 1:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:10 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 16, 3:10 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 310 PM CDT SUN APR 16 2006 .DISCUSSION FOR AFTERNOON GRIDS/ZONES... SEVERE WX HAS BEEN FOCUS THROUGH THE DAY AS LOW NOW OVER WEST CENTRAL ILLINOIS HAS MOVED EAST SOUTHEAST TODAY. INITIAL THUNDERSTORMS THIS MORNING FORMED NORTH OF EAST-WEST WARM FRONT JUST SOUTH OF FORECAST AREA. THUNDERSTORMS FORMED BANDS AROUND UPPER LOW AND INTENSIFIED RAPIDLY THROUGH THE MORNING. MAIN WX WAS HAIL WITH NUMEROUS REPORTS OF PEA SIZE AND SOME MARBLE SIZE. WATCHES REMAIN IN EFFECT THROUGH THIS EVENING AS STRONG DYNAMICS ASSOCIATED WITH H5 LOW COMBINE WITH UNSTABLE AIRMASS ALONG WARM FRONT. AS LOW PASSES THIS EVENING CHARACTER OF PRECIP SHOULD CHANGE TO RAIN/SHOWERS BEFORE ENDING BEFORE MORNING. SURFACE RIDGE BUILDS BACK ACROSS THE UPPER LAKES FROM THE NORTHEAST MONDAY. NEXT WX ARRIVES TUESDAY NIGHT AS PAC NORTHWEST TROUGH MOVES ACROSS NORTHERN US AND CLOSES OFF. SURFACE LOW DEVELOPS ON NORTHERN PLAINS WITH BROADLY ARCED COLD FRONT WLL OUT AHEAD OF SYSTEM. FROPA SHOULD OCCUR EARLY/MIDDAY WEDNESDAY. SURFACE/UPPER LOW IS SLOW TO FOLLOW. THEY MOVE SOUTHEAST FROM THE DAKOTAS AND ARE SLOW TO MOVE THROUGH THE AREA LEADING TO AN EXTENDED PERIOD OF CHANCE OF RAIN...THROUGH LATE FRIDAY. WEEKEND APPEARS DRY AT THIS TIME. TEMPS WILL BE ABOVE SEASONAL NORMS NEXT TWO DAYS THEN DROP TO AROUND SEASONAL VALUES WITH FROPA WEDNESDAY. A LITTLE DAY TO DAY WARMING OCCURS THROUGH THE WEEKEND. MINS THROUGH PERIOD WILL HOVER AROUND NORMS. RS && .AVIATION DISCUSSION FOR 12Z TAFS... 650 AM CDT MORNING PROFILERS SHOWING SW 35KT JET PUNCHING INTO NRN IL ACROSS SURFACE WARM FRONT. FRONT EXTENDS ESE FROM SFC LOW ON NEB/IA BORDER TO CENTRAL IL. ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY THIS MORNING. WILL CARRY VCTS THROUGH MORNING HOURS. AS SFC LOW DRIFTS ESE INTO CENTRAL IL ENE WINDS SHOULD PICK UP AND WIDESPREAD AREA OF SHOWERS AND EMBEDDED THUNDER IS EXPECTED IN THE AFTERNOON. THUNDER THREAT QUICKLY DIMINISHED THIS EVENING AS LOW PASSES SOUTH OF TERMINALS AND SFC WINDS BECOME MORE NELY. ALLSOPP && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Apr 16, 4:00 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN APR 16 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-170930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS SOUTH OF THE ILLINOIS AND KANKAKEE RIVERS MAY ALSO POSSIBLY PRODUCE A TORNADO. THE THREAT OF SEVERE WEATHER EXISTS THROUGH 9PM THIS EVENING. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-170930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY MORNING FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS. NORTHEAST WINDS 15 TO 25 KNOTS WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) HANDEL
In the hours before
Local storm report, Apr 16, 12:40 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL STILLMAN VALLEY 42.10N 89.18W
04/16/2006 E0.88 INCH OGLE IL EMERGENCY MNGR
&&
BNLocal storm report, Apr 16, 12:41 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1241 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL STILLMAN VALLEY 42.10N 89.18W
04/16/2006 E1.00 INCH OGLE IL EMERGENCY MNGR
&&
BNLocal storm report, Apr 16, 12:44 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1244 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL AURORA 41.77N 88.29W
04/16/2006 E1.75 INCH KANE IL LAW ENFORCEMENT
&&
BNLocal storm report, Apr 16, 1:45 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL LOVES PARK 42.34N 89.01W
04/16/2006 E0.88 INCH WINNEBAGO IL TRAINED SPOTTER
&&
BNLocal storm report, Apr 16, 1:54 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
154 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL JOLIET 41.53N 88.12W
04/16/2006 E0.75 INCH WILL IL NWS EMPLOYEE
WEST SIDE OF JOLIET - MARBLE TO PENNY SIZE HAIL COVERING
GROUND.
&&
BNLocal storm report, Apr 16, 5:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TORNADO PIPER CITY 40.76N 88.19W
04/16/2006 FORD IL LAW ENFORCEMENT
BRIEF TOUCHDOWN IN PIPER CITY AT US24.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:12 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 48 min |
| Apr 16, 7:14 AM CDT | Severe Thunderstorm Warning | LOT | Ogle | 46 min |
| Apr 16, 7:27 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 63 min |
| Apr 16, 7:52 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 11:48 AM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 42 min |
| Apr 16, 11:58 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 47 min |
| Apr 16, 12:33 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee, Will | 57 min |
| Apr 16, 12:36 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 54 min |
| Apr 16, 12:45 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Will | 41 min |
| Apr 16, 12:50 PM CDT | Special Marine Warning | LOT | 115 min | |
| Apr 16, 1:39 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 27 min |
| Apr 16, 1:51 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 33 min |
| Apr 16, 2:28 PM CDT | Severe Thunderstorm Warning | LOT | Will | 32 min |
| Apr 16, 2:58 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 47 min |
| Apr 16, 3:45 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 45 min |
| Apr 16, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 40 min |
| Apr 16, 4:42 PM CDT | Tornado Warning | LOT | Kankakee, Will | 48 min |
| Apr 16, 5:10 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
| Apr 16, 5:52 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 5:56 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
| Apr 16, 6:39 PM CDT | Tornado Warning | LOT | Kankakee | 66 min |
| Apr 16, 6:45 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 60 min |
| Apr 16, 8:24 AM CDT | Severe Thunderstorm Warning | LOT | Newton | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.